Oregon, 2020Hail in Oregon, June 24, 2020
June 24, 2020 · NWS BOI · 1 event in 1 county or zone
A trough of low pressure sliding through the Pacific Northwest kicked off severe thunderstorms with strong winds and large hail across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough of low pressure sliding through the Pacific Northwest kicked off severe thunderstorms with strong winds and large hail across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 24, 2:06 PM MST, 1 hour earlier.
Area forecast discussion, Jun 24, 2:06 PM MST, 1 hour before
Area Forecast Discussion
National Weather Service Boise ID
306 PM MDT Wed Jun 24 2020
.SHORT TERM...Tonight through Friday night...Showers and
thunderstorms are forming across the Idaho mountains and portions
of eastern OR ahead of a shortwave this afternoon. The cold front
just passed through Baker City, OR. Skies have cleared out more
than anticipated had this afternoon which will allow for warmer
temperatures ahead of the cold front. This clearing may also
promote thunderstorm development this afternoon. Would not be
surprised if more storms developed across eastern OR than
currently forecast. Main threats with thunderstorms will be gusty
winds. Downdraft CAPE values increase to around 1500-2000j/kg
which is favorable for gusty outflow winds capable of reaching
50-60kts with showers and thunderstorms this evening. The best
chances for strong wind gusts will be east of a line from Rome,
OR to Stanley, ID. Drier air moves into the region on Thursday
with generally dry conditions, breezy northwest winds and
temperatures around 5-10 degrees cooler. Upper level ridging will
bring warmer temperatures (around 3-5 degrees) on Friday with
light winds.
.LONG TERM...Saturday through Wednesday...Warm dry weather will
continue on Saturday ahead of a cold upper level low pressure trough
moving south from Alaska. The trough is expected to take up
residence over the Intermountain Region on Sunday. Ensemble blends
show the trough lingering over our area through Wednesday as it
gradually warms and weakens. We can expect scattered showers and
isolated mainly afternoon and evening thunderstorms Sunday through
Wednesday, with the best chance on Monday. Temperatures will be 5-10
degrees above normal on Saturday, 5-15 degrees below normal Sunday
through Tuesday, and less than 5 degrees below normal on Wednesday.
&&
.AVIATION...Mostly VFR. Isolated to scattered showers and
thunderstorms, mainly south of a KLKV-KSNT line, through this
evening, will continue overnight south and east of KBOI as a Pacific
cold front crosses the area. Surface winds mainly northwest 10-20
kts. Gusts 40-50 kts possible with thunderstorms. Winds aloft near
10k feet MSL west 10-20 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...KA
LONG TERM....JT
AVIATION.....JT
In the hours before
Special weather statement, Jun 24, 1:52 PM MST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Boise ID
252 PM MDT Wed Jun 24 2020
IDZ016-030-242130-
Southern Twin Falls County ID-Western Magic Valley ID-
252 PM MDT Wed Jun 24 2020
...SPECIAL WEATHER STATEMENT...
At 251 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rogerson, or 17 miles north of Jackpot, moving east at 35 mph.
Wind gusts up to 45 mph will be possible with this storm.
This strong thunderstorm will be near...
Rock Creek, Murtaugh and Milner Dam around 330 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4251 11406 4242 11407 4242 11428 4225 11429
4212 11462 4227 11474 4266 11394 4254 11393
TIME...MOT...LOC 2051Z 249DEG 28KT 4223 11459
JTSpecial weather statement, Jun 24, 2:09 PM MST, 57 minutes before
Special Weather Statement
National Weather Service Boise ID
309 PM MDT Wed Jun 24 2020
ORZ062>064-242200-
Oregon Lower Treasure Valley OR-Malheur County OR-Baker County OR-
309 PM MDT Wed Jun 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BAKER AND NORTH
CENTRAL MALHEUR COUNTIES UNTIL 400 PM MDT/300 PM PDT/...
At 308 PM MDT/208 PM PDT/, Doppler radar was tracking a strong
thunderstorm over Cow Valley, or 34 miles south of Baker City, moving
east at 15 mph.
Half inch hail and wind gusts up to 40 mph will be possible with this
storm.
This strong thunderstorm will be near...
Malheur Reservoir around 320 PM MDT.
Brogan Hill Summit around 330 PM MDT.
Brogan and California Mountain around 400 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4414 11775 4431 11786 4446 11746 4420 11738
TIME...MOT...LOC 2108Z 257DEG 11KT 4428 11774
JT
Hail, Malheur
- When
- June 24, 3:06 PM MST to 3:15 PM MST
- Where
- Malheur County, 3.45 mi S of Jamieson to 5.45 mi NE of Willowcreek
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 44.130, -117.430
Pictures of 1 inch sized hail covering the ground and crop damage 4 miles south of Jamieson were sent via social media.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 24 to 28, 20206 deaths · 4 events
- Hail and Damaging Winds in Idaho, June 24, 20201 death · $30,000 · 1.25 in hail · 8 events
- Tornadoes and Flash Flood in Louisiana, June 24, 2020$265,000 · EF1 · 5 events
- Tornadoes and Damaging Wind in Mississippi, June 24, 2020$45,000 · EF1 · 6 events
- Hail and Damaging Winds in Georgia, June 24 to 25, 2020$29,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Montana, June 24, 2020$30,000 · 1.75 in hail · 5 events
- Tornadoes in Mississippi, June 24, 2020EF1 · 3 events
- Tornadoes in Alabama, June 24, 2020EF1 · 2 events
- Hail and Damaging Winds in Kansas, June 24, 20203 in hail · 22 events
- Flash Flooding in South Carolina, June 24, 2020$16,000 · 6 events
- Hail and Damaging Winds in Montana, June 24, 20201.5 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 24 to 25, 20202.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 895462.